MAUDE Adverse Event Report: AESCULAP AG METZENBAUM SCISSORS CVD180MM; SCISSORS, GENERAL, SURGICAL

AESCULAP AG METZENBAUM SCISSORS CVD180MM; SCISSORS, GENERAL, SURGICAL
Model Number BC606R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information or investigation results become available, they will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with a metzenbaum scissors.According to the complaint description, the scissors broke during a cesarean (c) section procedure.An additional medical intervention was necessary.An x-ray was not required, but piece retrieval was performed.There was a five minute delay.The adverse event is filed under xc reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: vigilance investigator carried out the pictorial documentation visually and microscopically.The pair of scissors were broken at the ride, directly at the thread of the screw hole.The scissors broke while riding, directly at the thread of the screw hole.The analysis of the fracture pattern shows a forced fracture due to overload.The side of fracture pattern "b" was probably the first to break, as it already showed slight signs of aging and corrosion due to reprocessing.The side of fracture "a" was probably the second to break.There are no signs of corrosion.No pores, inclusions or foreign bodies could be found at the fracture site.Batch history review: the device history records (dhr) were reviewed for all available lot numbers; the devices were found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.Explanation and rationale: according to the quality standard a material defect and production error can be excluded.There is the possibility for an usage error due to improper handling.A mechanical overload situation due to torsion or high leverage with the instrument could have led to the breakage.Conclusion and root cause: due to the current deviation and according to the information above, the root cause of the problem is the most probably usage-related.Corrective action: a capa is not necessary.
 
Event or Problem Description
No changes required.

Brand Name
METZENBAUM SCISSORS CVD180MM
Common Device Name
SCISSORS, GENERAL, SURGICAL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12591302
Report Number2916714-2021-00199
Device Sequence Number11787810
Product Code LRW
UDI-Device Identifier04038653021826
UDI-Public4038653021826
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
Report Date (Section F) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC606R
Device Catalogue NumberBC606R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/13/2021
Device Age8 YR
Event Location Hospital
Date Report to Manufacturer09/13/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date03/24/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA10/07/2021